MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7 15CMX15CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7 15CMX15CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66022005
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that all the lights came on and the device will not turn off and there is no suction.No patient was involved and a backup was available.
 
Additional Manufacturer Narrative
We have now completed our investigation into the reported complaint.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.The complaint history file does not contain further instances/related events of the reported events.As no product could be returned, a thorough evaluation of the device could not be carried out.The device was intended for use in treatment.It was reported that all indicator lights were solidly illuminated.This means that the device entered a non-recoverable error state.There are various reasons that the device may enter an error state, such as out of range negative pressure, out of range power supply and an error retrieving data.If the pump does enter an error state, it must be replaced.This is a patient safety feature.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
PICO 7 15CMX15CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key10749856
Report Number8043484-2020-03301
Device Sequence Number3777303
Product Code OMP
UDI-Device Identifier05000223492205
UDI-Public05000223492205
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K180698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66022005
Device Catalogue Number66022005
Device Lot Number1950
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1